Enumerating homomorphisms

Bulatov, AA and Dalmau, V and Grohe, M and Marx, Dániel (2012) Enumerating homomorphisms. JOURNAL OF COMPUTER AND SYSTEM SCIENCES, 78 (2). pp. 638-650. ISSN 0022-0000 10.1016/j.jcss.2011.09.006

Full text not available from this repository.

Abstract

The homomorphism problem for relational structures is an abstract way of formulating constraint satisfaction problems (CSP) and various problems in database theory. The decision version of the homomorphism problem received a lot of attention in literature; in particular, the way the graph-theoretical structure of the variables and constraints influences the complexity of the problem is intensively studied. Here we study the problem of enumerating all the solutions with polynomial delay from a similar point of view. It turns out that the enumeration problem behaves very differently from the decision version. We give evidence that it is unlikely that a characterization result similar to the decision version can be obtained. Nevertheless, we show nontrivial cases where enumeration can be done with polynomial delay. © 2011 Elsevier Inc. All Rights Reserved.

Item Type: ISI Article
Uncontrolled Keywords: Constraint theory, Polynomials, Graph theory, Relational structures, Decision version, Data base theory, Constraint Satisfaction Problems, HOMOMORPHISMS, ENUMERATION, Constraint satisfaction, Computational complexity
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Depositing User: EPrints Admin
Date Deposited: 16 Jan 2014 10:29
Last Modified: 05 Feb 2014 12:27
URI: http://eprints.sztaki.hu/id/eprint/7323

Update Item Update Item